It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-09-2005, 11:51 AM   #1
Senior Member
(female)
 
Join Date: Jul 2005
Location: texas
Posts: 138
beachlover247 HB User
DjpiHavems

Hi,
Thanks for your response. I had a few more ???, so read my last post to your response to the steroid ? when you have a chance. Thanks a bunch!

 
Old 08-09-2005, 12:06 PM   #2
Member
(female)
 
Join Date: Jun 2005
Posts: 92
djpihavems HB User
Re: DjpiHavems

Hi there,

I responded to your other message. But, I think I forgot to answer one of your questions. How do the oral steroids help...

Since cortico steroids are anti-inflammatory, when they stop abruptly in your body, things get inflamed. That can cause stiffness in the joints and pains in your body. The oral steroids put back a bit of the anti-inflammatory substance, so it eases joint pain. I get a pretty bad headache afterward too, so the prednisone helps with that. It's like putting oil on a creaky hinge.

But, the side effects of the oral prednisone are worse than the IV, I think. That is why I don't like the idea of your dr giving you such a looooooong dosage. Steroids are no good for the rest of your body, especially your liver, which has to filter all that poison out of your bloodstream. And to the best of my knowledge, short bursts of high dosages are easier for your body to take, than extended lower dosages.

It used to be much more common to treat actual MS symptoms with oral steroids, but that has fallen out of favor. Doctors are now doing more IV because of the decreased side effects, and blasting effect of doing the IV. Your stomach lining can only take so much prednisone before it gets ulcers and breaks down. Plus, a lot of the medication gets processed by the digestive system, and is therefore lost. When it goes straight into the bloodstream, it bypasses all the breaking down effects of your stomach and intestines.

If you are feeling okay, you might consider setting your own schedule for the taper. Maybe try two days at each dose, instead of a whole week. You will feel each decrease, and probably feel like crap. It is going to happen at some point, so why prolong it? Get it over with.

I was so glad to read that the IV helped with your actual MS symptoms. Why suffer more because of the medication? It has done its job, now it's time to get all the artifical stuff out of your body.

 
Sponsors Lightbulb
   
Old 08-10-2005, 06:18 AM   #3
Senior Member
(female)
 
Join Date: Jul 2005
Location: texas
Posts: 138
beachlover247 HB User
Re: DjpiHavems

Thank you sooo much!!!! I decreased by one 2 days earlier than scheduled, and today, I think I'll kick it back one more. I normally always do what the doc says, but in this case, I'm going to do what my body says, with help from all of you. Thanks for the advice!!!! Hope you're doing well. Sue

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Scared of IV Steroids - Silly? LaDeeDa Multiple Sclerosis 15 01-11-2011 06:31 AM
It just keeps getting better! ErinS64 Multiple Sclerosis 12 08-04-2005 04:53 PM
vitamins & minerals????? kozzleme Multiple Sclerosis 7 08-04-2005 05:45 AM
Has CRABS caused any one besides me to gain weight WOBBLEY Multiple Sclerosis 4 07-27-2005 01:40 PM
For Djpihavems ab123 Multiple Sclerosis 3 07-21-2005 12:47 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!